# SDR 20001010SH001

- Difficulty date: September 29, 2000
- Submitted: September 29, 2000
- Operation: General aviation
- Aircraft: N18640
- Make and model: Cessna 150L
- Aircraft serial: 15074008
- Engine: Cont O200A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Sump
- Condition: Loose
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ON PREFLIGHT, PILOT NOTICED OILY RESIDUE ON OIL SUMP.  DURING A SCHEDULED OIL CHANGE, OWNER/PILOT DISCOVERED ONE OF THE FOUR BRACES THAT EXTEND FROM THE SOIL SUMP FLANGE TO THE SUMP BODY HAD CRACKED PLACING ADDITIONAL STRESS ON THE REMAINING BRACES.  THIS FAILURE INCREASED STRESS ON THE OTHER OIL SUMP BRACES AND CREATED A CRACK IN THE OIL TANK ADJACENT TO THE OVER STRESSED MEMBER.  SUMP WAS REMOVED, OVERHAULED AND RETURNED TO SERVICE.  (X)
